MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO BY SIEMENS

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO BY SIEMENS
Model Number APTIO BY SIEMENS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a customer site visit by siemens personnel, it was observed that the customer was operating an aptio by siemens system attached to atellica sample handler prime sample handler connect (shc) instrument with the protective covers removed.This configuration permits access to tubes that are moving in the shc and over-rides the cover interlocks.Siemens personnel instructed the customer to operate the instrument with the covers in place, in accordance with the operator guide for the aptio by siemens system.The cause of operating an aptio by siemens automation system attached to an atellica sample handler prime sample handler connect (shc) instrument with the covers removed is a use error.The instrument is performing within specifications.No further evaluation of the device is needed.Mdr 2432235-2019-00218 was filed for the same event.
 
Event or Problem Description
An aptio by siemens system attached to an atellica sample handler prime sample handler connect (shc) instrument was being operated with the protective covers removed.There are no known reports of patient intervention or adverse health consequences due to operating an aptio by siemens system attached to an atellica sample handler prime sample handler connect (shc) instrument with the protective covers removed.

Brand Name
APTIO BY SIEMENS
Common Device Name
APTIO BY SIEMENS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8724381
Report Number2517506-2019-00258
Device Sequence Number2523212
Product Code LXG
UDI-Device Identifier00630414596754
UDI-Public00630414596754
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO BY SIEMENS
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1